MAUDE Adverse Event Report: ABBOTT MEDICAL SAFIRE¿ BI-DIRECTIONAL ABLATION CATHETER 4 MM TIP UNIVERSAL TEMPERATURE MONITORI; Cardiac ablation percutaneous catheter

ABBOTT MEDICAL SAFIRE¿ BI-DIRECTIONAL ABLATION CATHETER 4 MM TIP UNIVERSAL TEMPERATURE MONITORI; Cardiac ablation percutaneous catheter
Model Number 402810
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 08/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During a svt left lateral accessory pathway procedure, the patient went into vt/afib requiring cardioversion and transseptal access was lost resulting in cancellation of the procedure.After inserting the safire catheter, high impedance was observed.When ablation came on, it would spike for one second and then drop to almost nothing.A new cable and grounding pad were added but no resolve.When pulling the sheath and catheter back to swap for a new safire catheter, the patient went into vt / afib and transseptal access was lost.The sheath and catheter were then pulled into the right atrium.It is alleged that once the sheath was pulled back, the catheter was sticking out of the sheath and made contact with the heart causing the vt/afib, not the impedance issues.The patient was cardioverted and stabilized.Transseptal access was then unable to be reobtained.Getting transseptal access was also difficult initially due to the size of the heart.Another cath doctor was called in originally to assist as the patient was also hemodynamically unstable.
 
Additional Manufacturer Narrative
One 4mm tip, medium curl, safire ablation catheter was received for evaluation.Electrode 1 and the thermistor/thermocouple met specifications during electrical and temperature testing.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported arrhythmia and impedance issue remains unknown.

Brand Name
SAFIRE¿ BI-DIRECTIONAL ABLATION CATHETER 4 MM TIP UNIVERSAL TEMPERATURE MONITORI
Common Device Name
Cardiac ablation percutaneous catheter
Manufacturer (Section D)
ABBOTT MEDICAL
14901 deveau place
minnetonka MN 55345
Manufacturer (Section G)
ABBOTT MEDICAL
14901 deveau place
minnetonka MN 55345
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22910229
Report Number2182269-2025-00075
Device Sequence Number18424586
Product Code LPB
UDI-Device Identifier05414734206013
UDI-Public(01)05414734206013(10)10688915(17)271231
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P960016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number402810
Device Catalogue Number402810
Device Lot Number10688915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age8 YR
Patient SexFemale
Patient Weight29 KG